7 doctors weighed in:

Can lisinopril cause my nocturia?

7 doctors weighed in
Dr. Yash Khanna
Family Medicine
3 doctors agree

In brief: Lisnopril

Yes if you are taking it at night it can.
If you are start taking it in the morning and you will not have nocturia let me know if I am right.

In brief: Lisnopril

Yes if you are taking it at night it can.
If you are start taking it in the morning and you will not have nocturia let me know if I am right.
Dr. Yash Khanna
Dr. Yash Khanna
Thank
Dr. Marius Frasie
Internal Medicine
1 doctor agrees

In brief: NO,

NOT UNLESS YOU TAKE LISINOPRIL/HCTZ.
ACTUALLY IT IS RECOMMENDED TO BE TAKEN AT NIGHT, WORKS BETTER.

In brief: NO,

NOT UNLESS YOU TAKE LISINOPRIL/HCTZ.
ACTUALLY IT IS RECOMMENDED TO BE TAKEN AT NIGHT, WORKS BETTER.
Dr. Marius Frasie
Dr. Marius Frasie
Thank
Dr. Rex Mahnensmith
Internal Medicine
1 doctor agrees

In brief: Nocturia

Lisinopril usually lowers blood pressure, and a lower BP may result in less urine flow.
Yet, lisinopril reduces presence of aldosterone, which is a salt retaining hormone. Thus, less aldosterone action may result in a bit more sodium excretion - and maybe water. Typically, nocturia is a result of supine-induced mobilization of fluid from legs and refilling of blood volume (at night) -> more urine

In brief: Nocturia

Lisinopril usually lowers blood pressure, and a lower BP may result in less urine flow.
Yet, lisinopril reduces presence of aldosterone, which is a salt retaining hormone. Thus, less aldosterone action may result in a bit more sodium excretion - and maybe water. Typically, nocturia is a result of supine-induced mobilization of fluid from legs and refilling of blood volume (at night) -> more urine
Dr. Rex Mahnensmith
Dr. Rex Mahnensmith
Thank
Dr. Dan Fisher
Internal Medicine

In brief: Maybe.

This is reported but is uncommon - maybe 1/500 to 1/1000 usually in men greater than age 60.
I would not assume that the nocturne is due to the med. I would bet another cause is more likely and should be investigated.

In brief: Maybe.

This is reported but is uncommon - maybe 1/500 to 1/1000 usually in men greater than age 60.
I would not assume that the nocturne is due to the med. I would bet another cause is more likely and should be investigated.
Dr. Dan Fisher
Dr. Dan Fisher
Thank
Read more answers from doctors